Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 5, 2015, 7:16 AM EDT for 4 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2015, 7:16 AM EDT (11:16 UTC)
- Expired
- Oct 5, 2015, 10:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 55 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
194
WGUS52 KILM 051116
FFWILM
NCC017-019-047-141-051415-
/O.NEW.KILM.FF.W.0011.151005T1116Z-151005T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
716 AM EDT MON OCT 5 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTH CENTRAL BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
SOUTHERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 1015 AM EDT
* AT 713 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA WITH RAINFALL RATES OF AROUND 1 INCH PER HOUR. RADAR
ESTIMATED RAINFALL HAS BEEN AROUND 1 INCH SO FAR THIS
MORNING...AND THIS IS ON TOP OF THE 6 TO 12 INCHES OF RAINFALL
THAT HAS ALREADY FALLEN SINCE FRIDAY. ANY ADDITIONAL RAINFALL WILL
QUICKLY TRANSITION TO RUNOFF DUE TO THE SATURATED GROUND...AND
ROADWAYS MAY QUICKLY BECOME IMPASSABLE AND CLOSED. 1 TO 3 INCHES
OF ADDITIONAL RAIN IS EXPECTED THIS MORNING...AND THIS WILL ONLY
ENHANCE THE ONGOING FLOODING...AND MAY LEAD TO LIFE THREATENING
FLASH FLOODING ACROSS THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WHITEVILLE...BURGAW...SURF CITY...RICH INLET...ROWAN...HAMPSTEAD...
TABOR CITY...CHADBOURN...BLADENBORO...LAKE WACCAMAW...FAIR BLUFF...
NORTHWEST...SANDYFIELD...TOPSAIL BEACH...LAGOON...TOPSAIL...
WILLIAMS...HALLSBORO...CURRIE AND THE BOROUGH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 411.
US ROUTE 74 BETWEEN MILE MARKERS 377 AND 427.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3429 7772 3439 7782 3438 7796 3428 7808
3412 7885 3430 7907 3431 7904 3433 7904
3450 7885 3453 7885 3463 7832 3455 7825
3472 7811 3473 7802 3471 7798 3472 7768
3448 7758 3444 7752
$$
JDW1 follow-up statement
663
WGUS72 KILM 051413
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1013 AM EDT MON OCT 5 2015
NCC017-019-047-141-051422-
/O.EXP.KILM.FF.W.0011.000000T0000Z-151005T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PENDER NC-COLUMBUS NC-BRUNSWICK NC-BLADEN NC-
1013 AM EDT MON OCT 5 2015
...THE FLASH FLOOD WARNING FOR PENDER...COLUMBUS...NORTH CENTRAL
BRUNSWICK AND SOUTHERN BLADEN COUNTIES WILL EXPIRE AT 1015 AM EDT...
RAINFALL RATES HAVE DIMINISHED TO GENERALLY LESS THAN ONE-HALF INCH
PER HOUR. WIDESPREAD RAIN WILL TAPER OFF THROUGH EARLY
AFTERNOON...HOWEVER CONDITIONS WILL REMAIN EXTREMELY HAZARDOUS DUE
TO THE EXCESSIVE RAINFALL OVER THE LAST FEW DAYS. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA. IF ADDITIONAL RAINFALL
DEVELOPS...ADDITIONAL WARNINGS WILL LIKELY BE REQUIRED.
LAT...LON 3429 7772 3439 7782 3438 7796 3428 7808
3412 7885 3430 7907 3431 7904 3433 7904
3450 7885 3453 7885 3463 7832 3455 7825
3472 7811 3473 7802 3471 7798 3472 7768
3448 7758 3444 7752
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 6:37 AM EDT, 39 minutes earlier.
Area forecast discussion, Oct 5, 6:37 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
637 AM EDT MON OCT 5 2015
.SYNOPSIS...
LIFE THREATENING FLOODING IS EXPECTED TO PERSIST THROUGH TODAY.
THE UPPER LOW RESPONSIBLE FOR THE HEAVY RAINFALL WILL PULL AWAY
TUESDAY WITH HIGH PRESSURE AND MUCH DRIER AIR BUILDING ACROSS THE
AREA THROUGH LATE WEEK. DRY AND SEASONABLE WEATHER IS EXPECTED
THROUGH FRIDAY. A COLD FRONT WILL CROSS THE AREA EARLY SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 637 AM MONDAY...RAINFALL DISTRIBUTION TREND WILL SEE A
PERSISTENT AND WIDESPREAD...BUT VERY GRADUAL EASING OF RAIN RATES
ACROSS SC...WITH AN UPTICK IN RAIN INTENSITY OVER NC AND THE CAPE
FEAR REGION. LATEST VAD WIND PROFILE FROM KLTX SHOWS 40-50 KT
WINDS IN THE LOWEST FEW THOUSAND FEET ABOVE THE BOUNDARY LAYER.
THIS WILL CONTINUE TO PROMOTE A POTENTIAL FOR STRONG WIND GUSTS IN
HEAVIER SHOWERS AND ISOLATED TSTMS THROUGH MUCH OF THE MORNING.
THE PREVIOUS EARLY MORNING DISCUSSION FOLLOWS.
ANOTHER DAY OF FLOOD WARNINGS ANTICIPATED AS 3- 5 INCHES OF
ADDITIONAL RAINFALL ARE EXPECTED ALONG THE COAST AND COASTAL
INTERIOR...AND 1-2 INCH AMOUNTS OVER DEEPER INTERIOR LOCALS OF NE
SC AND SE NC. TRENDS OF HIGHEST RAINFALL AMOUNTS WILL SHIFT TO THE
NORTH TODAY...FROM SC INTO THE NC CAPE FEAR REGION. AS A RESULT
RESIDENTS IN NEW HANOVER...BRUNSWICK...PENDER AND COLUMBUS
COUNTIES SHOULD MAINTAIN DILIGENCE IN THE PROSPECTS OF ADDITIONAL
FLOODING WOES AS THE MORNING PROGRESSES. THE GOOD NEWS IS THAT
AFTER TODAY...A SIGNIFICANT TAPERING OFF OF RAINFALL IS EXPECTED
TONIGHT AS A COLUMN DRYING TREND ON NORTH WINDS GETS UNDERWAY.
LATEST KLTX VWP DATA SHOWS A PERSISTENT LOW-LEVEL JET OF 50 KT
POINTED ONSHORE OFF THE OCEAN. TIME HEIGHT DEPICTIONS SHOW THIS
FEATURE WILL PERSIST THROUGH ABOUT 17-18Z/1-2PM TODAY. AS A RESULT
THE POTENTIAL FOR STRONG GUSTS AND TOPPLED TREES ROOTED IN SATURATED
SOIL REMAINS A VIABLE THREAT THROUGH THIS MORNING. THUS THE WIND
ADVISORY FOR NE SC AND SE NC WILL BE EXTENDED AS THE PUBLIC IMPACT
OF THIS DANGER REMAINS INTACT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...UPPER LOW WHICH HAS CONTRIBUTED TO THE
HISTORIC FLOODING EVENT WILL FINALLY PULL AWAY TUESDAY...WITH MUCH
DRIER AIR ADVECTING INTO THE CAROLINAS...BRINGING AN END TO THIS
EPIC EVENT. FORECAST SOUNDINGS ALONG THE IMMEDIATE COAST REMAIN
FAIRLY SATURATED VERY EARLY TUESDAY...BUT BY TUESDAY AFTN PWATS
CRASH AS DRY AIR SCOURS OUT THE REMAINING MOISTURE...AND WE WILL
LIKELY SEE THE SUN SHINE ACROSS THE ENTIRE AREA BY THE END OF
TUESDAY. CANNOT RULE OUT A FEW SHOWERS ALONG THE COAST EARLY
TUESDAY...AND WILL MAINTAIN THE INHERITED SCHC POP...BUT DO NOT
EXPECT FURTHER SIGNIFICANT QPF DURING THE SHORT TERM.
BROAD HIGH PRESSURE WILL EXPAND ACROSS THE SOUTHEAST DURING
WEDNESDAY...AND WHILE AIR MASS MODIFICATION WILL ALLOW DEW POINTS TO
RECOVER SLIGHTLY...A SUNNY AND BEAUTIFUL EARLY-FALL DAY LOOKS TO BE
IN STORE...ONE THAT IS DEFINITELY WELL EARNED. TEMPS TUESDAY WILL BE
BELOW CLIMO FOR BOTH HIGHS AND LOWS THANKS TO COOL ADVECTION AND A
DRYING COLUMN. HIGHS WILL BE IN THE LOW TO MID 70S WITH LOWS BY
WEDNESDAY MORNING DROPPING INTO THE LOW/MID 50S. MORE SEASONABLE
TEMPS EXPECTED WEDNESDAY BENEATH AMPLE SUNSHINE...HIGHS REACHING THE
UPR 70S AND LOWS FALLING TO A DEGREE OR TWO EITHER SIDE OF 60.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...QUIET WEATHER WITH A WARMING TREND FOR THE END
OF THE WEEK...AND MUCH OF THE LONG TERM WILL BE DRY. THE EXCEPTION
WILL BE IN THE VICINITY OF A COLD FRONT PROGGED TO DROP ACROSS THE
AREA LATE FRIDAY NIGHT AND INTO THE FIRST PART OF SATURDAY. ATTM
MOIST ADVECTION AHEAD OF THIS FEATURE APPEARS SOMEWHAT LIMITED...SO
WHILE FROPA IS EXPECTED TO MAKE A CLEAN PASSAGE OVERNIGHT
FRIDAY...QPF MAY BE LIMITED...AND HIGHEST POP WILL BE FEATURED
ACROSS NC ZONES. BROAD ZONAL FLOW IN THE MID LEVELS ACCOMPANYING
WEAK RETURN FLOW AT THE SURFACE WILL ALLOW TEMPS TO WARM TO ABOVE
CLIMO THROUGH FRIDAY...FALLING BACK TO BELOW NORMAL DURING THE WKND
THANKS TO A STRENGTHENING EASTERN CONUS TROUGH.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 12Z...CONVERGENT BAND OF RAIN...WILL IT EVER END?...CONTINUES
OVER THE SAME AREA WHERE IT HAS RESIDED OVER THE LAST 48 HOURS WITH ONLY
A MINOR DRIFT TO THE NORTH. MODERATE TO HEAVY RAIN...AROUND ONE TO
TWO INCHES PER HOUR...WILL CONTINUE THROUGH THE DAY...WITH MORE
FLOODING EXPECTED. PREDOMINATELY IFR CONDITIONS ARE FORECAST WITH
BOTH CEILING AND VISIBILITY. NORTH NORTHEAST WINDS WILL
CONTINUE...PERHAPS NOT AS STRONG AS YESTERDAY.
EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY AND FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 637 AM MONDAY...GALES FOR NC WATERS AND ADVISORIES FOR THE
SC WATERS CONTINUE. BUOYS PLATFORMS ACROSS THE NC WATERS SHOW
GUSTS OF 35 KT OR HIGHER WERE COMMON THIS MORNING. GALES WERE
EXTENDED THROUGH THIS EVENING...WHILE A LONGER DURATION OF
ADVISORY CONDITIONS ARE EXPECTED OVER SC...AND NC FOLLOWING THE
GALE FORCE CONDITIONS. SEAS WERE RUNNING 8-11 FEET OVER THE 0-20
NM WATERS OF NC AND 6-9 FEET ACROSS THE SC WATERS. IN AND NEAR
SHOWERS AND TSTMS TODAY...GUSTS TO 40 KT CAN BE EXPECTED. IT WILL
TAKE A WHILE FOR SEAS TO RECOVER AS WINDS TAIL OFF TONIGHT SO
MARINE HEADLINES WILL REMAIN INTACT FOR A COUPLE MORE DAYS.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...BROAD LOW PRESSURE BENEATH POWERFUL UPPER
LOW WILL DRIFT AWAY TO THE NE TUESDAY WHILE HIGH PRESSURE ENGULFS
THE EAST COAST. THIS WILL CAUSE A REDUCTION IN THE PRESSURE
GRADIENT...AND WINDS WILL FALL OFF QUICKLY DURING TUESDAY...FROM
NORTH AT AROUND 25 KTS EARLY...TO 10-15 KTS LATE. THESE WINDS WILL
EASE EVEN FURTHER DURING WEDNESDAY AS HIGH PRESSURE BECOMES THE
DOMINANT FEATURE...WITH SPEEDS DROPPING TO LESS THAN 10 KTS BY THE
END OF THE PERIOD DURING A SLIGHT VEERING TO A MORE NE DIRECTION.
ALTHOUGH WINDS WILL EASE QUICKLY...SEAS WILL BE SLOWER TO
RESPOND...AND THE SCA HAS BEEN EXTENDED FOR THE SC WATERS UNTIL
1 AM WEDNESDAY MORNING FOR 6 FT SEAS OR GREATER. NO SCA CURRENTLY
EXISTS FOR THE NC WATERS...BUT ONE WILL BE REQUIRED ONCE THE
CURRENT GALE WARNING EXPIRES. ANY HEADLINES WILL DROP ON WEDNESDAY
AS SEAS DROP TO 2-4 FT.
LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...BROAD HIGH PRESSURE WILL EXPAND AND PERSIST
ACROSS THE WATERS THROUGH THE END OF THE WEEK AHEAD OF A COLD
FRONT WHICH WILL APPROACH AT THE VERY END OF THE PERIOD. WINDS
THURSDAY WILL BE NE 10-15 KTS...BUT THEN WEAKEN AND VEER ALL THE
WAY AROUND TO SW AS WEAK RETURN FLOW DEVELOPS ON FRIDAY. WINDS MAY
TURN ALL THE WAY TO THE WEST VERY LATE WITH THE APPROACH OF THE
COLD FRONT...BUT SPEEDS WILL BE 10 KTS OR LESS ON FRIDAY. SEAS 2-4
FT ON THURSDAY WILL HAVE A SIGNIFICANT CONTRIBUTION FROM A NE WIND
WAVE...BUT AS THIS WAVE DE-AMPLIFIES ON FRIDAY SEAS WILL DROP TO
1-2 FT.
&&
.TIDES/COASTAL FLOODING...
AS OF 330 AM MONDAY...COASTAL FLOOD ADVISORIES WILL BE NEEDED
AGAIN LATER TODAY FOR THE BEACHES AND LOWER CAPE FEAR RIVER AS WIND
AND WAVE ENERGY...AND EXCESSIVE RAINFALL RUN-OFF MAINTAIN ELEVATED
WATERS LEVELS DESPITE A WANING ASTRONOMICAL INFLUENCE. THIS MAY BE
THE CASE FOR A FEW MORE HIGH TIDE CYCLES AT THE BEACHES AND POSSIBLY
MUCH OF THE WEEK FOR THE LOWER CAPE FEAR RIVER.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ017-023-024-032-
033-039-053>056.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR SCZ017-023-024-
032-033-039-053>056.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR SCZ054-056.
COASTAL FLOOD ADVISORY FROM 1 PM TO 4 PM EDT THIS AFTERNOON
FOR SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ087-096-099-
105>110.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ087-096-099-
105>110.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NCZ106-108-110.
COASTAL FLOOD ADVISORY FROM 1 PM TO 4 PM EDT THIS AFTERNOON
FOR NCZ106-108-110.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR AMZ254-256.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252.
&&
SYNOPSIS...JDW
NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...MJC
MARINE...MJC/JDW
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, Oct 5, 5:16 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 516 AM EDT MON OCT 5 2015 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-060930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 516 AM EDT MON OCT 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TWO TO 5 ADDITIONAL INCHES OF RAINFALL TODAY AND HIGHEST NEAR THE COAST. WIND ADVISORY. GUSTS TO 35 TO 40 MPH COULD TOPPLE A FEW TREES ROOTED IN THE WET GROUND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-060930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 516 AM EDT MON OCT 5 2015 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-060930- INLAND NEW HANOVER- 516 AM EDT MON OCT 5 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. 2 TO 5 INCHES OF ADDITIONAL RAINFALL TODAY. COASTAL FLOOD ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-060930- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 516 AM EDT MON OCT 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. 3 TO 5 INCHES OF ADDITIONAL RAINFALL. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-060930- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 516 AM EDT MON OCT 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 5, 4:33 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 AM EDT MON OCT 5 2015
NCZ108>110-050930-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
433 AM EDT MON OCT 5 2015
...A SHOWER WILL AFFECT SOUTHEASTERN BRUNSWICK AND SOUTHWESTERN NEW
HANOVER COUNTIES...
AT 433 AM EDT...A SHOWER WITH STRONG WINDS WAS OVER BALD HEAD
ISLAND...MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...SUNSET BEACH...
KURE BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD
HEAD ISLAND...SNOWS CUT...OCEAN CREST PIER...YAUPON BEACH...SOUTH
MASONBORO ISLAND...BOILING SPRING LAKES...ST. JAMES...SOUTHPORT...
SUPPLY...SEA BREEZE AND CIVIE TOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 17
AND 38...AND BETWEEN MILE MARKERS 42 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS SHOWER...AND WILL
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3391 7795 3384 7796 3386 7801 3388 7800
3387 7802 3389 7803 3391 7814 3390 7837
3386 7855 3424 7799 3420 7795 3417 7796
3412 7794 3412 7793 3409 7786
TIME...MOT...LOC 0833Z 127DEG 17KT 3387 7797
JDWLocal storm report, Oct 5, 5:39 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD WILMINGTON 34.21N 77.91W
10/05/2015 NEW HANOVER NC DEPT OF HIGHWAYS
ROAD CLOSED AT THE INTERSECTION OF KERR AVE AND COLLEGE
ROAD.
&&
EVENT NUMBER ILM1500418
43Local storm report, Oct 5, 6:57 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
657 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM FLASH FLOOD CASTLE HAYNE 34.35N 77.90W
10/05/2015 NEW HANOVER NC DEPT OF HIGHWAYS
HOLLEY SHELTER ROAD CLOSED NEAR CASTLE HAYNE.
&&
EVENT NUMBER ILM1500419
43Local storm report, Oct 5, 7:00 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
700 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD WILMINGTON 34.21N 77.91W
10/05/2015 NEW HANOVER NC DEPT OF HIGHWAYS
BLUE CLAY RD CLOSED IN WILMINGTON.
&&
EVENT NUMBER ILM1500420
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 11:58 PM EDT | Flash Flood Warning | ILM | Brunswick | 6 hr |
| Oct 5, 2:11 AM EDT | Flash Flood Warning | ILM | Brunswick, Columbus, New Hanover | 4 hr |
| Oct 5, 4:10 AM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 12 hr |
| Oct 5, 4:33 AM EDT | Special Weather Statement | ILM | Brunswick | 57 min |
| Oct 5, 5:56 AM EDT | Flash Flood Warning | ILM | Brunswick, Columbus, New Hanover | 6 hr |
| Oct 5, 1:26 PM EDT | Coastal Flood Warning | ILM | New Hanover | 6 hr |
| Oct 5, 7:52 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 11 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.